GlaxoSmithKline recalls multiple over-the-counter drugs for children due to lack of measuring marks in measuring cups

The U.S. Food and Drug Administration (FDA) released a report late last week revealing that a variety of children’s drugs, including Robitussin and Dimetapp, have been recalled,media reported. The recall involves two batches of over-the-counter drugs, 4 ounces and 8 ounces of cough and cold drugs. GlaxoSmithKline ‘GSK) consumer health care company initiated a recall after the issue was discovered, according to the FDA.

When it comes to drug recalls, it is usually caused by two reasons: some components of the drug are found to have been used at the wrong dose level to put the patient at risk of overeating or under-eplay, or some type of drug contamination can cause some level of adverse reaction in the patient.

This time it’s not — the good news is that parents don’t have to worry about the potential threat to their health if over-the-counter drugs given to their children. Instead, GSK Consumer Health has voluntarily recalled the two Robitussin and Dimetapp because it found that measuring cups, including these products, lacked some measurement marks.

Liquid drugs such as cough syrup are usually fitted with a small plastic cup for pouring and measuring the correct dose, with small lines indicating the number of 5ml and 10ml. This is convenient because many people don’t have ready-made dosages or syringes in their homes.

GlaxoSmithKline recalls multiple over-the-counter drugs for children due to lack of measuring marks in measuring cups

According to the recall notice, GSK found that some plastic measuring cups attached to the drugs lacked some measurement marks. In the recalled child Robitussin Hoeny, the cup may be missing a 5 ml or 10 ml mark. In the recalled child Dimetapp, the cup may be missing 10ml mark.